Leaflet: information for the user
Ibuprofen Codramol 20 mg/ml oral suspension.
Read this leaflet carefully before you start taking this medicine.
1. What is Ibuprofen Codramol and what it is used for
2. What you need to know before starting to take Ibuprofen Codramol
3. How to take Ibuprofen Codramol
4. Possible side effects
5. Storage of Ibuprofen Codramol
6. Additional information
Ibuprofeno belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs).
Ibuprofeno is indicated for the treatment of fever and mild to moderate pain.
It is important to use the smallest dose that relieves or controls pain and should not take this medication for longer than necessary to control your symptoms.
Do not take Ibuprofeno Codramol
Be especially careful with Ibuprofeno Codramol
Inform your doctor:
-If you have had or develop a stomach or duodenal ulcer, bleeding or perforation, which may manifest as intense or persistent abdominal pain and/or black stools, or even without previous warning symptoms.
-This risk is higher when using high doses and prolonged treatment, in patients with a history of peptic ulcer disease and in the elderly. In these cases, your doctor will consider the possibility of associating a stomach protector medication.
-If you have edema (fluid retention).
-If you have asthma or any other respiratory disorder.
-If you have heart disease or high blood pressure.
-If you have kidney or liver disease, are over 60 years old or need to take the medication for a prolonged period (more than 1 to 2 weeks), your doctor may need to perform regular checks. Your doctor will indicate the frequency of these checks.
-If you present symptoms of dehydration, e.g. severe diarrhea or vomiting, take plenty of fluid and immediately contact your doctor, as ibuprofen in this case could cause kidney failure due to dehydration.
-If you are taking anticoagulants simultaneously, such as oral anticoagulants, antiplatelet agents of the type of acetylsalicylic acid. You should also inform your doctor about the use of other medications that may increase the risk of bleeding, such as corticosteroids and selective serotonin reuptake inhibitors.
-If you have Crohn's disease or ulcerative colitis, as ibuprofen-type medications can worsen these conditions.
-If you are being treated with diuretics (medications to urinate) because your doctor needs to monitor your kidney function.
-If you have systemic lupus erythematosus (a chronic disease that affects the immune system and can affect various vital organs, the nervous system, blood vessels, skin, and joints), as it may cause aseptic meningitis.
-If you have porphyria cutanea tarda (a metabolic disease that affects your blood and can cause symptoms such as urine discoloration, blood in urine or liver disease), so your doctor can evaluate the convenience or not of treatment with ibuprofen.
-If you are receiving treatment with ibuprofen, as it may mask fever, an important sign of infection, making its diagnosis more difficult.
-If you experience headaches after prolonged treatment, do not take higher doses of the medication.
-It is possible to experience allergic reactions with this medication.
-Your doctor will perform a more strict control if you receive ibuprofen after undergoing major surgery.
-It is not recommended to take this medication if you have chickenpox.
-It is essential to use the smallest dose that relieves or controls pain and should not take this medication for longer than necessary to control your symptoms.
-If you have an infection: see the "Infections" section below.
Infections
Ibuprofeno Codramol may mask the signs of an infection, such as fever and pain. Consequently, Ibuprofeno Codramol may delay the appropriate treatment of the infection, which may increase the risk of complications. This has been observed in pneumonia caused by bacteria and skin infections related to chickenpox. If you take this medication while having an infection and the symptoms of the infection persist or worsen, consult a doctor without delay.
Cardiovascular Precautions
Nonsteroidal anti-inflammatory drugs (NSAIDs) like ibuprofen may be associated with a small increase in the risk of suffering a heart attack or stroke, especially when used in high doses. Do not exceed the recommended dose or treatment duration.
You should inform your doctor or pharmacist before taking Ibuprofeno Codramol if:
Similarly, this type of medication may cause fluid retention, especially in patients with heart failure and/or high blood pressure (hypertension).
Severe skin reactions
Severe skin reactions have been associated with treatment with Ibuprofeno Codramol. Stop taking Ibuprofeno Codramol and see a doctor immediately if you experience any skin rash, membrane lesions, blisters or other signs of allergy, as these may be the first signs of a severe skin reaction. See section 4.
Severe skin reactions, such as exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, drug reaction with eosinophilia and systemic symptoms (DRESS syndrome), generalized acute pustular psoriasis (PEGA), have been associated with ibuprofen treatment. Discontinue treatment with Ibuprofeno Codramol and seek medical attention immediately if you notice any of the symptoms related to these severe skin reactions described in section 4.
Pregnancy and women of childbearing age precautions
Due to the administration of ibuprofen-type medications being associated with an increased risk of congenital anomalies/abortions, it is not recommended to administer this medication during the first and second trimesters of pregnancy, except in cases where it is strictly necessary. In these cases, the dose and duration will be limited to the minimum possible.
In the third trimester, the administration of ibuprofen is contraindicated.
For women of childbearing age, it should be noted that ibuprofen-type medications have been associated with a decrease in the ability to conceive.
Interference with laboratory tests
The use of ibuprofen may alter the following laboratory tests:
Inform your doctor if you are about to undergo a clinical analysis and are taking or have recently taken ibuprofen.
Use of Ibuprofeno Codramol with other medications
Inform your doctor or pharmacist if you are taking, or have recently taken, any other medication, including those purchased without a prescription.
Do not take ibuprofen with other analgesics without consulting your doctor.
Ibuprofeno Codramol may affect or be affected by other medications. For example:
Other medications may also affect or be affected by treatment with Ibuprofeno Codramol. Therefore, you should always consult your doctor or pharmacist before using Ibuprofeno Codramol with other medications.
Taking Ibuprofeno Codramol with food and drinks
It is recommended to take Ibuprofeno Codramol with milk or with food, or immediately after eating, to reduce the possibility of stomach discomfort.
Pregnancy, breastfeeding, and fertility
Pregnancy
Consult your doctor or pharmacist before using any medication.
Do not takeIbuprofeno Codramolif you are in the last 3 months of pregnancy, as it may harm the fetus or cause problems during delivery. It may cause kidney and heart problems in your fetus. It may affect your predisposition and that of your baby to bleeding and delay or prolong delivery more than expected. Do not take this medication during the first 6 months of pregnancy unless it is clearly necessary and as indicated by your doctor. If you need treatment during this period or while trying to become pregnant, you should take the minimum dose for the shortest possible time. From week 20 of pregnancy, Ibuprofeno Codramol may cause kidney problems in your fetus if taken for more than a few days, which may cause low levels of amniotic fluid surrounding the baby (oligohydramnios) or narrowing of a blood vessel (ductus arteriosus) in the baby's heart. If you need treatment for a period longer than a few days, your doctor may recommend additional checks.
Breastfeeding
Ibuprofen passes into breast milk, but it is not necessary to stop breastfeeding during a short treatment with the recommended dose for pain and fever.
Driving and operating machinery
If you experience dizziness, vertigo, visual disturbances or other symptoms while taking this medication, you should not drive or operate machinery. If you only take a single dose of ibuprofen or for a short period, you do not need to take special precautions.
Important information about some of the components of Ibuprofeno Codramol
This medication may cause headaches, stomach discomfort and diarrhea because it contains glycerol (E-422).
This medication contains maltitol syrup (E-965). If your doctor has told you that you have an intolerance to certain sugars, consult with them before taking this medication.
This medication may cause a mild laxative effect because it contains 0.25 g of maltitol syrup per ml.
Caloric value: 2.3 kcal/g of maltitol/isomaltase
Follow exactly the administration instructions for ibuprofen Codramol indicated by your doctor.
Consult your doctor or pharmacist if you have doubts.
Remember to take your medication.
Ibuprofeno Codramol is an oral suspension for administration.
The effective dose should be used for the shortest time necessary to relieve symptoms. If you have an infection, consult a doctor as soon as possible if symptoms (such as fever and pain) persist or worsen (see section 2).
For an exact dosage, the containers contain an oral graduated dosifier. First, the solution must be shaken, then the dosifier is inserted into the perforated cap, the bottle is turned upside down, the plunger is pulled until the liquid reaches the prescribed amount by the doctor, the bottle is returned to its initial position, and the dosifier is removed. The dosifier must be disassembled, washed, and dried.
Patients with stomach discomfort should take the medication with milk and/or during meals.
Children
The dose of ibuprofen to be administered depends on the child's age and weight. Generally, the recommended daily dose is 20 to 30 mg/kg of body weight, divided into three or four individual doses (see table). It is recommended not to exceed the maximum daily dose of 40 mg/kg of body weight of ibuprofen.
It is not recommended to use this medication in children under 3 months.
The interval between doses will depend on the evolution of symptoms, but it will never be less than 4 hours.
However, as a guideline, the following dosing regimen is recommended:
Age | Body weight | Dosage |
Infants 3 to 6 months | Approx. 5 to 7.6 kg | 2.5 ml 3 times a day (corresponding to 150 mg of ibuprofen/day) |
Infants 6 to 12 months | Approx. 7.7 to 9 kg | 2.5 ml 3 to 4 times a day (corresponding to 150-200 mg of ibuprofen/day) |
Children 1 to 3 years | Approx. 10 to 15 kg | 5.0 ml 3 to 4 times a day (corresponding to 300-400 mg of ibuprofen/day) |
Children 4 to 6 years | Approx. 16 to 20 kg | 7.5 ml 3 to 4 times a day (corresponding to 450-600 mg of ibuprofen/day) |
Children 7 to 9 years | Approx. 21 to 29 kg | 10.0 ml 3 to 4 times a day (corresponding to 600-800 mg of ibuprofen/day) |
Children 10 to 12 years | Approx. 30 to 40 kg | 15.0 ml 3 to 4 times a day (corresponding to 900-1200 mg of ibuprofen/day) |
Adults and adolescents:
Due to the amount of ibuprofen contained in Ibuprofeno Codramol, it is recommended to use other presentations more suitable for ibuprofen treatment in adults and adolescents (over 12 years). The recommended dose is 20 ml 3 to 4 times a day (equivalent to 1200-1600 mg of ibuprofen/day), as long as symptoms persist.
Senior patients:
If you are over 60 years old, your doctor may prescribe a lower dose than usual. If so, you can only increase the dose once your doctor has confirmed that you tolerate the medication well.
Patients with renal or hepatic insufficiency:
If you have kidney and/or liver disease, your doctor may prescribe a lower dose than usual. If so, take the exact dose prescribed by your doctor.
Your doctor will indicate the duration of treatment with Ibuprofeno. Do not stop treatment before, as this will not achieve the expected results.
Similarly, do not use Ibuprofeno for longer than indicated by your doctor.
Consult your doctor if during the treatment period symptoms persist or worsen.
If you take more Ibuprofeno Codramol than you should
If you have taken more Ibuprofeno Codramol than you should, or if a child has accidentally ingested the medication, consult a doctor immediately or the Toxicological Information Service, phone: 91 562 04 20, indicating the medication and the amount ingested. or go to the nearest hospital to inform yourself about the risk and ask for advice on the measures to be taken. It is recommended to bring the container and the medication package to the healthcare professional.
sanitario.
The symptoms of overdose may include nausea, stomach pain, vomiting (which may contain blood), headache, ringing in the ears, confusion, and involuntary eye movement. At high doses, symptoms of drowsiness, chest pain, palpitations, loss of consciousness, seizures (mainly in children), weakness, and dizziness, blood in the urine, low potassium levels in the blood, chills, and breathing problems have been reported.
Mild symptoms of an overdose are: abdominal pain, nausea, vomiting, indifference, sleepiness, headache, rapid involuntary eye movements, ringing in the ears, and muscle coordination problems.
It is rare for more severe symptoms to appear, such as intestinal bleeding, low blood pressure, low body temperature, metabolic acidosis, seizures, kidney function impairment, coma, adult respiratory distress, and transient cessation of breathing in children (after ingesting large amounts).
If a severe intoxication has occurred, the doctor will take the necessary measures.
In case of ingestion of significant amounts, activated charcoal should be administered.
Stomach emptying will be considered if large amounts have been ingested and within 60 minutes of ingestion.
If you forget to take Ibuprofeno Codramol
Do not take a double dose to compensate for the missed dose.
If you forget to take your dose, take it as soon as you remember. However, if the time for the next dose is near, skip the missed dose and take the next dose at its usual time.
Like all medicines, Ibuprofen may cause side effects, although not everyone will experience them.
If you consider that any of the side effects you experience are severe or if you notice any side effect not mentioned in this leaflet, inform your doctor or pharmacist.
The incidence of side effects is lower in short-term treatments and if the daily dose is below the maximum recommended dose.
Side effects of medicines like ibuprofen are more common in people over 65 years old.
Frequencies are established according to the following classification: very common (in more than 1 in 10 patients); common (between 1 and 10 in 100 patients); uncommon (between 1 and 10 in 1,000 patients); rare (between 1 and 10 in 10,000 patients); very rare (in less than 1 in 10,000 patients); frequency unknown (cannot be estimated from available data).
The following side effects have been observed related to the use of Ibuprofen.
Gastrointestinal:
The most common side effects that occur with medicines like Ibuprofen are gastrointestinal: peptic ulcers, digestive bleeding, perforations (in some cases fatal), especially in the elderly. Nausea, vomiting, diarrhea, flatulence, constipation, stomach burning, abdominal pain, blood in stools, mouth ulcers, worsening of ulcerative colitis and Crohn's disease have also been observed. Less frequently, gastritis has been observed.
Other side effects are: Uncommon: inflammation of the buccal mucosa with ulcer formation.
Rare: esophageal inflammation, esophageal stricture (esophageal stenosis), exacerbation of intestinal diverticulum disease, non-specific hemorrhagic colitis (gastroenteritis with bloody diarrhea). Very rare: pancreatitis
Cardiovascular:
Medicines like Ibuprofen may be associated with a moderate increase in the risk of suffering a heart attack ("myocardial infarction") or stroke. Edema (fluid retention), high blood pressure, and heart failure have also been observed in association with treatments with medicines of the type Ibuprofen. Frequency unknown: Chest pain, which may be a sign of a potentially severe allergic reaction called Kounis syndrome.
Dermatological:
Medicines like ibuprofen may be associated, in very rare cases, with severe blistering reactions such as Stevens-Johnson syndrome (widespread erosions affecting the skin and two or more mucous membranes and lesions of purple color, preferably on the trunk) and toxic epidermal necrolysis (erosions on mucous membranes and painful lesions with necrosis and epidermal detachment).
Other side effects are: Common: skin rash. Uncommon: skin redness, itching, or swelling of the skin, purpura (purple spots on the skin). Very rare: hair loss, erythema multiforme (skin lesion), skin reactions influenced by light, inflammation of skin blood vessels. Exceptionally, severe skin infections and complications in soft tissue during chickenpox may occur. Frequency "unknown": A severe skin reaction known as DRESS syndrome may occur. DRESS syndrome symptoms include: skin rash, lymph node inflammation, and elevated eosinophils (a type of white blood cell). A generalized red scaly rash, with bumps under the skin and localized blisters, mainly on skin folds, trunk, and upper limbs, accompanied by fever at the beginning of treatment (acute generalized pustular exanthema). Stop taking Ibuprofen Codramol if you experience these symptoms and seek medical attention immediately. See also section 2.
The skin becomes sensitive to light.
Immune system:
Uncommon: transient edema in areas of the skin, mucous membranes, or sometimes in internal organs (angioedema), inflammation of the nasal mucosa, bronchospasm (bronchi constriction that prevents air from reaching the lungs). Rare: severe allergic reactions (anaphylactic shock). In case of severe generalized hypersensitivity reaction, facial swelling, tongue, and larynx may appear, bronchospasm, asthma, tachycardia, hypotension, and shock. Very rare: joint pain and fever (lupus erythematosus).
Central nervous system:
Common: fatigue or drowsiness, headache, and dizziness or feeling of instability. Rare: paresthesia (numbness, tingling, or prickling sensation, more frequent in hands, feet, arms, or legs). Very rare: aseptic meningitis (inflammation of the meninges, which are the membranes that protect the brain and spinal cord, not caused by bacteria). In most cases where aseptic meningitis has been reported with ibuprofen, the patient had some form of autoimmune disease (such as systemic lupus erythematosus or other collagen diseases), which was a risk factor. Symptoms of aseptic meningitis observed were neck stiffness, headache, nausea, vomiting, fever, or disorientation.
Psychiatric:
Uncommon: insomnia, anxiety, restlessness. Rare: disorientation or confusion, nervousness, irritability, depression, psychotic reaction.
Auditory:
Common: vertigo. Uncommon: ringing or buzzing in the ears. Rare: hearing difficulty.
Ocular:
Uncommon: visual disturbances. Rare: abnormal or blurred vision.
Hematological:
Rare: decreased platelets, decreased white blood cells (may manifest as frequent infections with fever, chills, or sore throat), decreased red blood cells (may manifest as respiratory difficulty and pale skin), decreased granulocytes (a type of white blood cell that may predispose to infections), pancitopenia (deficiency of red, white, and platelet cells in the blood), agranulocytosis (very large decrease in granulocytes), aplastic anemia (bone marrow insufficiency to produce different types of cells) or hemolytic anemia (premature destruction of red blood cells).
Initial symptoms are: fever, sore throat, superficial ulcers in the mouth, pseudogripal symptoms, extreme fatigue, nasal and cutaneous hemorrhage. Very rare: prolonged bleeding time.
Renal:
Based on the experience with NSAIDs in general, cases of interstitial nephritis (kidney disorder), nephrotic syndrome (characterized by proteinuria and body swelling), and renal insufficiency (sudden loss of kidney function) cannot be ruled out.
Hepatic:
Medicines like ibuprofen may be associated, in rare cases, with liver damage. Other rare side effects are: hepatitis (inflammation of the liver), liver function abnormalities, and jaundice (yellowing of the skin and eyes). Frequency unknown: liver insufficiency (severe liver deterioration).
General:
Worsening of inflammation during infectious processes.
Until now, no severe allergic reactions have been reported with Ibuprofen, although they cannot be ruled out. Manifestations of this type of reaction may be fever, skin rash, abdominal pain, severe headache, nausea, vomiting, facial swelling, tongue, and larynx, respiratory difficulty, asthma, palpitations, hypotension, or shock.
If any of the side effects listed below appear, stop treatment and seek immediate medical attention:
- Allergic reactions such as skin rash, facial swelling, chest tightness, or respiratory difficulty.
- Vomiting blood or coffee ground-like vomit.
- Blood in stools or bloody diarrhea.
- Severe stomach pain.
- Severe blistering or peeling of the skin.
- Severe headache or persistent headache.
- Yellowing of the skin (jaundice).
- Signs of severe hypersensitivity (see above in this same section).
- Swelling of the limbs or accumulation of fluid in the arms or legs.
- Reddish spots not elevated, in the form of a target or circular on the trunk, often with blisters in the center, skin peeling, mouth ulcers, throat, nose, genitals, and eyes. These severe skin reactions may be preceded by fever and symptoms similar to the flu [dermatitis exfoliativa, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis].
- Generalized skin rash, elevated body temperature, and swollen lymph nodes (DRESS syndrome).
- Generalized red and scaly rash, with bumps under the skin and blisters, accompanied by fever. Symptoms usually appear at the beginning of treatment (acute generalized pustular exanthema).
Reporting of side effects:
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is a possible side effect not mentioned in this leaflet. You can also report them directly through the Spanish System for the Pharmacovigilance of Medicines for Human Use:https://www.notificaram.es. By reporting side effects, you can contribute to providing more information on the safety of this medicine.
Keep out of the reach and sight of children.
Do not use this medication after the expiration date that appears on the packaging after
CAD. The expiration date is the last day of the month indicated.
This medication does not require special storage conditions.
Medicines should not be disposed of through drains or in the trash. Dispose of packaging and unused medications at your local SIGRE collection point.At your usual pharmacy, ask your pharmacist how to dispose of packaging and unused medications.
By doing so, you will help protect the environment..
Composition of Ibuprofeno Codramol.
Appearance of the product and contents of the package
The medicine, after being shaken, will give rise to a white suspension with an orange odor.
It is presented in a 200 ml bottle and includes a 5 ml dosing syringe.
Holder of the marketing authorization and responsible for manufacturing
Holder of the marketing authorization:
Farmalider, S.A
c/Aragoneses 15
28108- Alcobendas- Madrid.
Spain
Responsible for manufacturing:
Laboratorio Aldo-Unión, S.A.
Calle Baronesa de Maldá, 73
08950 Esplugues de Llobregat
BARCELONA – SPAIN
Or
Farmalider S.A.
C/ Aragoneses 2
28108 – Alcobendas, Madrid
Spain
This leaflet has been reviewed in October 2024
The detailed and updated information on this medicine is available on the webpage of theSpanish Agency for Medicines and Medical Devices (AEMPS) http://www.aemps.gob.es/
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.